Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 33, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 3, 2006, 3:00 PM PDT for Riverside County, San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2006, 3:00 PM PDT (22:00 UTC)
- Expired
- Sep 3, 2006, 5:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
The radar
The Santa Ana Mts radar (KSOX), 98 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -460 J/kg
- Mixed-layer LCL
- 2272 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 032201
FFWSGX
CAC065-071-040000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 PM PDT SUN SEP 3 2006
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
* UNTIL 500 PM PDT
* AT 250 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIMROCK AND
ONYX PEAK AS WELL AS THE SAWTOOTH-MILLARD BURN AREAS.
IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN THE SAWTOOTH-MILLARD BURN AREAS ACCORDING TO THRESHOLDS
PROVIDED BY THE USGS. AREAS AFFECTED INCLUDE PARTS OF HIGHWAY 247...
BIG MORONGO CANYON ROAD...PIONEERTOWN ROAD AND PIPES CANYON ROAD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3398 11667 3411 11661 3415 11648 3429 11649
3421 11670 3403 11684
$$
ECC1 follow-up statement
000
WGUS76 KSGX 032259
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
355 PM PDT SUN SEP 3 2006
CAC065-071-040000-
SAN BERNARDINO CA-RIVERSIDE CA-
355 PM PDT SUN SEP 3 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR NORTH
CENTRAL RIVERSIDE AND SOUTH CENTRAL SAN BERNARDINO COUNTIES...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIMROCK AND
ONYX PEAK AS WELL AS THE SAWTOOTH AND MILLARD BURN AREAS. RESIDUAL
RAINFALL AND RUNOFF COULD CONTINUE TO CAUSE FLASH FLOODING PROBLEMS
IN THE BURN AREA.
IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN THE SAWTOOTH-MILLARD BURN AREAS ACCORDING TO THRESHHOLDS
PROVIDED BY THE USGS. AREAS AFFECTED INCLUDE PARTS OF HIGHWAY 247...
BIG MORONGO CANYON ROAD...PIONEERTOWN ROAD AND PIPES CANYON ROAD.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3398 11667 3411 11661 3415 11648 3429 11649
3421 11670 3403 11684
$$
ECCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:40 PM PDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 3, 1:40 PM PDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PDT SUN SEP 3 2006 .SYNOPSIS...WARM AND INCREASINGLY HUMID WEATHER WILL PERSIST THROUGH TUESDAY AS MOISTURE FROM THE REMNANTS OF JOHN SPREADS NORTH. SCATTERED THUNDERSTORMS WILL FORM IN THE MOUNTAINS AND DESERTS THE NEXT FEW DAYS...AND SOME STORMS COULD DRIFT WEST OF THE MOUNTAINS AT TIMES. A WEAK TROUGH WILL PUSH MOST OF THE MOISTURE TO THE EAST LATER THIS WEEK...BUT ISOLATED THUNDERSTORMS ARE STILL LIKELY IN THE MOUNTAINS. && UPDATED TO ADD HIGH RIP CURRENT RISK MONDAY AND TUESDAY. .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... TEMPERATURES WEST OF THE MOUNTAINS TODAY WERE HIGHER THAN YESTERDAY DUE TO ABSENCE OF MARINE LAYER AND FROM DOWNSLOPE WARMING IN THE LOW LEVEL EASTERLY FLOW. IN CONTRAST...MTN AND DESERTS TEMPS WERE LOWER FROM INCREASED MOISTURE. THE EAST WINDS ASSOCIATED WITH THE CIRCULATION AROUND T.S. JOHN WILL CONTINUE THROUGH TUESDAY...AND THE LACK OF MARINE LAYER AND DOWNSLOPING WILL CONTRIBUTE TO WARMER DAYS IN THE COASTAL ZONES. I HAVE INCREASED HIGH TEMPS WEST OF THE MTNS ACCORDINGLY. THUNDERSTORMS FORMED OVER THE MOUNTAINS AROUND 19Z AND SHOWED VERY LITTLE MOVEMENT. VAD WIND PROFILE INDICATED LIGHT NE WINDS ABOVE 7000 FEET SO EXPECT SLOW SOUTHWEST DRIFT TO THE CELLS THIS AFTERNOON. HIGH MOISTURE CONTENT OF THE ATMOSPHERE AND SLOW MOVING STORMS WITH HIGH VERTICAL EXTENT FAVORS VERY HEAVY DOWNPOURS AND FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT UP 8 PM TODAY. TROPICAL STORM JOHN WAS WEAKENING OVER THE RUGGED TERRAIN OF THE BAJA PENINSULA AND WILL LIKELY BE DOWNGRADED TO THE TROPICAL DEPRESSION BY THIS EVENING. ITS BECOMING DIFFICULT TO DISCERN ITS CIRCULATION CENTER ON THE IR SATELLITE LOOP. THE FORECAST TRACK IS NORTH-NORTHWEST OVER CENTRAL BAJA...BUT THE MODELS HAVE TRENDED TOO FAR WEST WITH THIS FEATURE. THE 12Z GFS TAKES JOHN UP THE EASTERN SIDE OF THE BAJA PENINSULA...AS DOES THE 12Z ECMWF...AND IT MAY BRIEFLY DRIFT OVER THE WARMER WATERS OF THE SEA OF CORTEZ. THE BLOCKING HIGH FORECAST TO STRENGTHEN 500 MILES WEST OF NORTHERN BAJA ON MONDAY MAY SLOW ITS WESTWARD ADVANCE...OR IT MAY STALL FOR A TIME OVER NORTHERN BAJA. THIS WILL HAVE TO BE MONITORED CLOSELY...SINCE ANY DEVIATION FROM ITS CURRENT WESTERLY TRACK WILL IMPACT THE PRECIPITATION FORECAST. DEBRIS CLOUD BLOWOFF FROM JOHN IS WELL EAST OF OUR CWA WAY OVER NEW MEXICO. SO EXPECT MAX DAYTIME HEATING TOMORROW AND TUESDAY WITH HIGH INSTABILITY COUPLED WITH COPIOUS MOISTURE LEADING TO ANOTHER ROUND OF AFTERNOON THUNDERSTORMS AND FLASH FLOODING. SOME STORMS WILL DRIFT WEST OF THE MTNS AS THE EAST WINDS ALOFT WILL BE STRONGER TOMORROW. A FLASH FLOOD WATCH WILL BE ISSUED FOR MONDAY IN THE MTNS AND DESERTS. EXTENDED PERIOD WED-FRI...A WEAK TROUGH DEVELOPING OVER THE WEST WILL SLIDE DOWN THE COAST AND SHIFT UPPER LEVEL WINDS TO THE NW...REDUCING THE RAIN THREAT WEST OF THE MOUNTAINS. THE FLOW WILL BE TOO WEAK FOR SIGNIFICANT DRYING THROUGH A DEEP LAYER...AND THAT WILL KEEP THE THREAT FOR THUNDERSTORMS GOING OVER THE MTNS AND DESERTS WED-FRI. && .AVIATION... SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE THRU 02Z IN THE MOUNTAINS AND DESERTS. BASES NEAR 7500 FT MSL AND TOPS TO FL450 WITH ASSOCIATED STRONG UDDFS AND TURBULENCE. STRONGER STORMS THIS AFTN COULD PRODUCE LOCALLY HEAVY RAIN AND HAIL WITH GUSTY SURFACE WINDS TO 40 KTS. OTHERWISE VFR CONDITIONS WILL PREVAIL WITH LOCAL HAZE NEAR THE BEACHES. SHALLOW MARINE LAYER HAD VERY MINIMAL IMPACT EARLY THIS MORN...ALMOST NIL LOW CLOUDS/FOG EVEN AT THE BEACHES. FOR TONIGHT AND EARLY MON WITH SOME OFFSHORE WIND COMPONENTS THE COAST COULD EASILY REMAIN COMPLETELY FREE OF STRATUS AND ANY FOG BELOW 3-5SM VSBY. IF ANY STRATUS/FOG DOES MANAGE TO OCCUR IT WOULD BE BRIEFLY BETWEEN 11-15Z MON...PATCHY TO ISOLATED IN EXTENT AND CONFINED CLOSE TO THE IMMEDIATE COAST. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM TONIGHT...SEE LAXFFASGX. FLASH FLOOD WATCH MONDAY...SEE LAXFFASGX. SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. HIGH RIP CURRENT RISK MONDAY AND TUESDAY...SEE LAXSRFSGX. PUBLIC...MOEDE AVIATION...LAVIS
Hazardous weather outlook, Sep 3, 4:00 AM PDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SUN SEP 3 2006 ...FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS TODAY... ...FLASH FLOOD POTENTIAL HIGH OVER THE MOUNTAINS AND DESERTS MONDAY... CAZ042-043-048-050-057-032300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SANTA ANA MOUNTAINS AND FOOTHILLS- 400 AM PDT SUN SEP 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL AND VALLEY AREAS AND THE SANTA ANA MOUNTAINS OF SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY AND TUESDAY...THE REMNANTS OF HURRICANE JOHN COULD BE IN THE AREA AND BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. WHILE THE GREATEST IMPACT WILL BE FURTHER EAST OVER THE MOUNTAINS AND DESERTS...LOCALLY HEAVY RAIN AND LIGHTNING WILL STILL BE POSSIBLE IN COASTAL AND VALLEY AREAS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-058-032300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 AM PDT SUN SEP 3 2006 ...FLASH FLOOD WATCH 1100 AM THROUGH 800 PM TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MOISTURE AND INSTABILITY TODAY UNDER SOUTHEAST FLOW ALOFT. THE REMNANTS OF HURRICANE JOHN WILL MOVE INTO NORTHERN BAJA CALIFORNIA MONDAY AND TUESDAY AND BRING EVEN MORE MOISTURE TO THE AREA. THUNDERSTORMS WITH FLASH FLOODING WILL BE POSSIBLE AT LEAST FROM TODAY THROUGH WEDNESDAY AND COULD CONTINUE LATER IN THE WEEK. FOR TODAY...HAIL...HEAVY RAIN AND STRONG GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS. THE FLOOD RATING IS HIGH. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY AND TUESDAY...THE CHANCE OF HAIL AND GUSTY WINDS WILL DECREASE SLIGHTLY AS THE INSTABILITY WILL DECREASE...BUT THE FLOOD RATING WILL CONTINUE TO BE HIGH DUE TO VERY HIGH LEVELS OF MOISTURE ALOFT. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ060>062-032300- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT SUN SEP 3 2006 ...FLASH FLOOD WATCH 1100 AM THROUGH 800 PM TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE DESERTS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MOISTURE AND INSTABILITY TODAY UNDER SOUTHEAST FLOW ALOFT. THE REMNANTS OF HURRICANE JOHN WILL MOVE INTO NORTHERN BAJA CALIFORNIA MONDAY AND TUESDAY AND BRING EVEN MORE MOISTURE TO THE AREA. THUNDERSTORMS WITH FLASH FLOODING WILL BE POSSIBLE AT LEAST FROM TODAY THROUGH WEDNESDAY AND COULD CONTINUE LATER IN THE WEEK. FOR TODAY...HAIL...HEAVY RAIN AND STRONG GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS. THE FLOOD RATING IS HIGH. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY AND TUESDAY...THE CHANCE OF HAIL AND GUSTY WINDS WILL DECREASE SLIGHTLY AS THE INSTABILITY WILL DECREASE...BUT THE FLOOD RATING WILL BE HIGH DUE TO VERY HIGH LEVELS OF MOISTURE ALOFT. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:04 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 56 min |
| Sep 2, 5:44 PM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
| Sep 3, 1:26 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
| Sep 3, 1:48 PM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 28 hr |
| Sep 3, 3:15 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 60 min |
| Sep 3, 3:24 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.